Nebraska, 2004

Hail in Nebraska, June 10, 2004

June 10, 2004 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 10, 2:15 PM MST, 15 minutes earlier.

Area forecast discussion, Jun 10, 2:15 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT THU JUN 10 2004

.SHORT TERM...SURFACE TROUGH CURRENTLY PASSING THROUGH CWA WITH COLD
FRONT LAGGING BEHIND.  VERY DRY AIR WITH BEHIND TROUGH...CYS DPT
DROPPED TO 12 DEGREES AT 18Z.  AREA TO BE MONITORED WILL BE THE FAR
EASTERN AREAS OF THE CWA...WHERE TROUGH HAS NOT PASSED AND DPTS ARE
CURRENTLY AROUND 60 DEGREES...TROUGH COLLIDING WITH MOIST, UNSTABLE
AIR WILL PRODUCE THUNDERSTORMS WHICH SOME MAY BE TORNADIC. AFTER
FRONTAL PASSAGE THIS EVENING, GUSTY WESTERLY WINDS WILL USHER IN
MORE SEASONAL TEMPERATURES OVER NIGHT AND INTO THE DAY ON FRIDAY
THROUGHOUT THE ENTIRE CWA.  WITH THE H5 LOW EXITING THE AREA
TOMORROW...HEIGHTS WILL BEGIN TO RISE AND THE FLOW WILL BECOME MORE
ZONAL.  AT THE SURFACE, WINDS WILL BE GUSTY FROM THE WEST AND THE
AREA WILL REMAIN DRY.

.LONG TERM...FRI NIGHT WILL REMAIN DRY.  BOTH ETA/GFS BRING A WEAK
SHORTWAVE TROUGH ACROSS WY AND SOUTHERN MT ON SATURDAY AND SHOW
SOME SPOTTY QPF.  WHILE GFS LOOKS LIKE ITS BULLISH SELF...WILL PUT
A LOW POP IN FOR SATURDAY AFTERNOON/EVENING MAINLY OVER NORTHERN
PART OF FORECAST AREA.  ZONAL FLOW ALOFT SETS UP SUNDAY AND MONDAY
AS WEAK SHORTWAVE RIDGE BUILDS OVER NORTHERN ROCKIES.  WILL MOVE
LOW 20 PERCENT POPS TO MAINLY JUST THE NEBRASKA PANHANDLE BOTH
AFTERNOONS/EVENINGS AS FAIRLY DRY WNW FLOW ALOFT WILL BE IN PLACE.
CHANCE FOR TSTMS SHOULD GET A LITTLE BETTER EACH DAY TUE THRU THU
AS UPPER RIDGE BUILDS TO OUR WEST.  SURFACE WINDS TURN SELY WHICH
WILL INCREASE MOISTURE AND INSTABILITY ESPECIALLY WED AND THU.

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

DEMKO/JLH
Hazardous weather outlook, Jun 10, 9:48 AM MST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1048 AM MDT THU JUN 10 2004

NEZ001>003-019>021-054-055-111106-
BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF-SIOUX-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...KIMBALL...
SCOTTSBLUFF AND SIDNEY
1048 AM MDT THU JUN 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NEBRASKA
PANHANDLE THIS AFTERNOON AND EARLY THIS EVENING.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EXTEND INTO
THE EARLY EVENING HOURS.  THE MAIN THREAT WITH THE STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED FROM
SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WYZ059>070-111106-
CHEYENNE FOOTHILLS-CONVERSE-GOSHEN-LARAMIE RANGE-LARAMIE VALLEY-
NIOBRARA-NORTH CARBON-NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-
SNOWY RANGE-SOUTHWEST CARBON-
INCLUDING THE CITIES OF...CHEYENNE...DOUGLAS...LARAMIE...LUSK...
RAWLINS...TORRINGTON AND WHEATLAND
1048 AM MDT THU JUN 10 2004

THIS HAZARDOUS OUTLOOK IS FOR SOUTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE AREA TODAY.  SOME SMALL
HAIL AND GUSTY WINDS MAY OCCUR IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED FROM
SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GRIFFITH

In the hours before

Local storm report, Jun 10, 1:57 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
257 PM MDT THU JUN 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TORNADO          8 W HEMINGFORD          42.32N 103.23W
06/10/2004                   BOX BUTTE          NE   PUBLIC

            BRIEF TOUCHDOWN WITH NO DAMAGE REPORTED.

0243 PM     HAIL             11 NW HEMINGFORD        42.43N 103.23W
06/10/2004  0.75 INCH        BOX BUTTE          NE   TRAINED SPOTTER

&&

MRC
Local storm report, Jun 10, 2:24 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
324 PM MDT THU JUN 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             7 W HEMINGFORD          42.32N 103.21W
06/10/2004  0.75 INCH        BOX BUTTE          NE   PUBLIC

            COVERED GROUND

0312 PM     HAIL             18 SW BRIDGEPORT        41.48N 103.34W
06/10/2004  0.75 INCH        MORRILL            NE   TRAINED SPOTTER

0314 PM     HAIL             9 S CHADRON             42.70N 103.00W
06/10/2004  0.88 INCH        DAWES              NE   TRAINED SPOTTER

            CHADRON STATE PARK

&&

JCD

The radar

The Rapid City radar (KUDX), 162 km away, was scanning. The volume nearest the first event began at 21:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dawes

When
June 10, 2:30 PM MST to 2:34 PM MST
Where
Dawes County, 11 mi SSW of Chadron
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.683, -103.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408375.